MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NASOGASTRIC STABILIZATION DEVICES,STATLOCK®,ATTACHED SKIN PREP; STATLOCK DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 NASOGASTRIC STABILIZATION DEVICES,STATLOCK®,ATTACHED SKIN PREP; STATLOCK DEVICE
Model Number NG0120
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 11/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the clinician was using the nasogastric stabilization device to secure a dobhoff tube that had a smaller lumen for long term feedings.The manufacturer and catalog number of the dobhoff tube was unknown.It was reported that when the clinician found the patient expired, the stabilization device tape was still secured to the patient's nose, but the tube was no longer attached, and the patient had been aspirated.The facility requested to understand if the device was approved for use with smaller lumen feeding tubes or if an alternate device should be used.Per additional information received via email on 13 dec 2021, the facility contact nurse stated that the cause of death was aspiration.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The nasogastric statlock device is placed by wrapping around the ng tube, thus the device accommodates various sizes of ng tubes.There is additional labeling within the product which states to replace the nasogastric statlock device every 3-5 days.It is unknown when the nasogastric statlock device was applied, and it is unknown if the dobhoff tube referenced in the event was a nasogastric device as additional product information is not available.It is unknown if the reported event occurred right after placement or after use, therefore the reported event could be addressed in steps "user didn't properly place catheter" and "statlock not maintained on a daily basis", depending when the event occurred.The potential cause referenced is "user deviation from instructions for use", however there is no objective evidence to support or discard this cause.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "ng statlock was designed to use to stabilize nasogastric devices.Catheter stabilization device non-sterile.Ready to use.Catalog number, lot number and use by remove oil and moisturizer from targeted skin area.Apply skin prep to the targeted statlock® device area for skin protection and enhanced pad adherence.Allow to dry completely.Safety and efficacy considerations: single use only.Nasogastric contraindications: known tape or adhesive allergies.Warnings and precautions: avoid contacting the statlock® device with alcohol or acetone, both can weaken bonding of components and the statlock® device pad adherence." correction: g.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the clinician was using the nasogastric stabilization device to secure a dobhoff tube that had a smaller lumen for long term feedings.The manufacturer and catalog number of the dobhoff tube was unknown.It was reported that when the clinician found the patient expired, the stabilization device tape was still secured to the patient's nose, but the tube was no longer attached, and the patient had been aspirated.The facility requested to understand if the device was approved for use with smaller lumen feeding tubes or if an alternate device should be used.Per additional information received via email on 13dec2021, the facility contact nurse stated that the cause of death was aspiration.A clinical follow up email was sent to complainant on 17dec2021 requesting additional event and patient details.A follow up email response was received on 20dec2021 from the complainant stating he does not have any additional information to provide.Despite good faith efforts no additional information has been obtained.

Brand Name
NASOGASTRIC STABILIZATION DEVICES,STATLOCK®,ATTACHED SKIN PREP
Common Device Name
STATLOCK DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13025674
Report Number1018233-2021-08170
Device Sequence Number1727441
Product Code KMK
UDI-Device Identifier10801741076173
UDI-Public(01)10801741076173
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNG0120
Device Catalogue NumberNG0120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown